MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported health professional tried to pass water on a saline diet, but there is no way.There was no patient contact.(b)(6) 2026 it was found during an investigation an occlusion was observed at the needle housing.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of an occluded infusion set was confirmed, but the root cause remains unknown.The product returned for evaluation was one 22g safestep infusion set without y-site.The sample was functionally tested by attempting to flush the device using water and a 12ml syringe.During testing, a partial occlusion was encountered at the needle housing.The unit was dissected and the proximal end of the needle microscopically inspected.No obstruction was visible at the proximal end of the needle, indicating that the occlusion was present deeper inside the needle.The occlusion was then attempted to be flushed out by pressurizing the needle with air and then venting it by quickly allowing the built-up air to escape.During venting, a very small clear chunk of material was ejected from the proximal end of the needle.The occluding material was probed using tweezers and the material was found to be malleable.When pressed into, the clear substance would compress, and then return to its original shape.The features of the occluding material suggested that the material may have been silicone from the septum, which may occur if the needle cores the septum; however, in this case, no biological residues were observed throughout the device, indicating that port was likely not accessed.Based on the available evidence, the cause of the occlusion was identified but it could not be determined where the occluding material originated from.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key25719847
Report Number3006260740-2026-04737
Device Sequence Number5217633
Product Code FPA
UDI-Device Identifier00801741066160
UDI-Public(01)00801741066160(11)250827(17)280510(10)ASKSFC027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0029
Device Lot NumberASKSFC027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Initial Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown